Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 9, NWS Corpus Christi, TX

March 31, 2013La Salle County, McMullen County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 31, 2013, 6:42 PM CDT for La Salle County, McMullen County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2013, 6:42 PM CDT (23:42 UTC)
Expired
Mar 31, 2013, 7:30 PM CDT
In force
48 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties La Salle County, TX, McMullen County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 6:20 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-413 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:31 PM CDT, 11 minutes earlier.

Area forecast discussion, Mar 31, 6:31 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
631 PM CDT SUN MAR 31 2013

.DISCUSSION...SEVERE THUNDERSTORMS NORTH OF THE BRUSH COUNTRY
ARE EXPECTED TO CONTINUE MOVING TO THE EAST-SOUTHEAST INTO THE
INSTABILITY AXIS THAT EXTENDS TOWARD THE COASTAL BEND. 0-6 KM
SHEAR AROUND 50 KNOTS AND MEAN LAYER CAPE VALUES UP TO 2000 J/KG
EXIST OVER THE BRUSH COUNTRY AT THIS TIME. SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED FOR THE BRUSH COUNTRY TO THE COASTAL BEND
UNTIL 06Z.

&&

.PREV DISCUSSION... /ISSUED 625 PM CDT SUN MAR 31 2013/

DISCUSSION...UPDATED FOR 00Z AVIATION DISCUSSION BELOW.

AVIATION...LOW CONFIDENCE FCST FOR THIS EVENING. CONVECTION TO NW
OF THE REGION MAY MOVE SE INTO S TX THIS EVENING. CONFIDENCE AT
ANY ONE TERMINAL IS TOO LOW TO MENTION IN TAFS AT THIS TIME.
SIGNIFICANT AMENDMENTS TO TAFS POSSIBLE THIS EVENING.
OTHERWISE...BECOMING MVFR/IFR CIGS/VSBYS OVERNIGHT WITH LIFR
POSSIBLE...WORST FLIGHT RULES AT KVCT/KCRP AND BEST AT KLRD.
TRANSITIONING TO VFR DURING DAY MON ALL TERMINALS. LIGHT SE WINDS
TONIGHT BECOMING MODERATE DURING DAY MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    67  84  68  83  68  /  20  10  10  40  60
VICTORIA          65  83  66  80  62  /  30  10  10  50  80
LAREDO            69  91  69  87  66  /  20  10  20  40  40
ALICE             66  88  67  85  67  /  30  10  10  40  50
ROCKPORT          67  78  68  76  66  /  20  10  10  40  70
COTULLA           67  88  67  84  64  /  40  10  20  50  50
KINGSVILLE        67  87  68  83  69  /  20  10  10  40  50
NAVY CORPUS       69  77  69  79  69  /  20  10  10  40  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TT/89...SHORT TERM
Hazardous weather outlook, Mar 31, 5:08 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
508 AM CDT SUN MAR 31 2013

TXZ229>234-239>247-011000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
508 AM CDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE STORMS ALONG AND NORTH OF A LINE
FROM JUST NORTH OF LAREDO TO ALICE TO VICTORIA...FOR LATE THIS
AFTERNOON AND EARLY EVENING. SHOULD STORMS DEVELOP THEY WILL HAVE
THE RISK OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY
ACROSS SOUTH TEXAS AS A COLD FRONT APPROACHES AND MOVES THROUGH THE
REGION. A FEW STRONGER STORMS ARE POSSIBLE...WITH WIND GUSTS UP TO
50 MPH AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY
EVENING ACROSS THE BRUSH COUNTRY AND VICTORIA REGION.

GMZ230-235-250-255-270-275-011000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
508 AM CDT SUN MAR 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY
ACROSS SOUTH TEXAS AS A COLD FRONT APPROACHES AND MOVES THROUGH THE
REGION. A FEW STRONGER STORMS ARE POSSIBLE...WITH WIND GUSTS UP TO
50 MPH AND SMALL HAIL.

STRONG NORTH TO NORTHEAST WIND IS EXPECTED BEHIND A COLD FRONT
WEDNESDAY AFTERNOON INTO THURSDAY. SMALL CRAFT ADVISORIES WILL
LIKELY BE NECESSARY WEDNESDAY NIGHT TO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.